1 Question: Some women use certain pills to delay the onset of their monthly period so that they be able to perform their religious obligations, such as fasting and hajj rituals. These pills upset the equilibrium of hormones in the body, which in turn affect the period, rendering it irregular, so much so that the duration, when the woman is tahir, is some ten days or more or slightly less. It is worth noting that the type of blood, of menstruation during this time, is identical to that which the woman witnesses during her regular period. What is the ruling on this matter?
Answer: If the number of days of her being tahir is ten days or more, the blood that appears before this duration and that which follows it should be treated as two separate haydh (menstruation). Should the duration of being tahir be less than ten days, and the total of the two bloods and the intervening tahir duration are more than ten days, the blood that coincides with the days of the period, not the other one, is considered haydh, the other istihadha (undue menses), as a matter of course, except when that which is in the period is ahead, and the second blood bears the characteristics of haydh. In this case the part which is not exceeding ten days is allotted to the first haydh, even if it does not coincide with the days of period and the woman not being of an irregular period. If any one of them fulfils the conditions of period, she must consider the one that does as haydh and the other, that does not, istihadha. If both are equal, the inclination is to make the first haydh, irrespective whether or not the two demonstrate the signs of haydh.
2 Question: Some women take certain medication to delay their monthly period, especially during Ramadhan and hajj. However, in some cases intermittent blood appears during their period time. This blood does not have the same characteristics of haydh. It is noteworthy that if they abandon taking such medication, haydh will ensure some three days after its usual time; what is the ruling in this case?
Answer: As the question goes, haydh rules do not cover such intermittent blood.
3 Question: Is it permissible for the husband to go to bed with his wife after the expiration of her nifas (bleeding that occurs after childbirth, miscarriage, or abortion), which is ten days, and the continuation of discharge of an istihadha type, noting that bleeding continued for some eighteen days?
Answer: It is permissible. It is advisable, though, to observe ihtiyat for the period in excess of ten days to eighteen days.
4 Question: What is your ruling on pills that women take in order to delay the onset of their monthly menstrual cycle?
Answer: They are permitted to use them.
5 Question: A woman has regular monthly period and the menstrual discharge had ended and she became tahir in the seventh day. Her husband went to bed with her. Afterwards discharge reappeared and continued until the tenth day. Is she sinful? If so, is kaffarah due?
Answer: No sin shall be upon her and no kaffarah is required.
6 Question: Is it necessary for a woman to compensate the prayers and fasts which she missed during menses?
Answer: A woman must perform the Qaza of the FASTS which she has missed during her menstrual period. However, Qaza of prayers is not obligatory on her.
7 Question: A lady who is 54 years old and non-Sayyid gets a month cycle like normal haiz. Can she follow the rules of haiz or istihaza?
Answer: It is hayd (menstruation).